Has this happened to anyone else?

I take sinemet 25/100 about 4-5 times a day. I've been on this schedule for at least a year and it's been working great. 2 wks. ago I went on vacation to Cancun, Mexico and soon after arriving I started getting really bad wearing off symptoms-very stiff, bending forward at the hips, blank stare, etc. I thought it was due to the 4 hr. flight. But the whole time I was there, my medication wouldn't work like it has been for years. I couldn't get it right, I started taking 7-10 pills a day, and it still was hardly working. I've been home for 6 days now and I'm still having the same problems. Has anything like this happened to anyone else? Or does anyone know what is going on or what I should do, besides calling the doctor.

12 Replies

oldestnewest
  • Check your meds. Check and see if your pharmacy changed to a differant maker if they did that could be the problem. Mine did and the new pills did not work at all went back to old maker and they worked.

  • Bailey, do you mean it was the exact same medication but made by a different company? That is terrible. Did your pharmacy say if they reported that that brand didn't work?

  • No it worked for other people just not me. Some one here had the same thing happen but what did not work for me did work for them. Strange but true.

  • We have been to Acapulco,Cancun,Playa del Carmen and Riviera Maya and my symptoms usually improve with the warm weather!

  • I'm just grasping at straws right now. I assume you flew to Cancun. If so, I wonder if actually flying in the jet or even making your way through the airports could have been a major stressor for you. Have you flown at other times since you've been diagnosed. If so, how did it affect you then?

  • I do lousy in warmer climates. Change in environment and down time with Parkinson's may be the reason .

  • As bailey has said check your meds. Had problems recently With Sinemet given non UKbrand they say there the same but not so. Had to insist on UK brand only.

  • I live in puerto vallarta mexico for a few months every year. I keep my sinamet in the fridge as the humidity reacts with sinamet and then it doesn't work as well. If you left the lid off the pill bottle then sinamet absorbs the water in the air and the pills will turn into powder becoming inaffective.

  • I think that's what happened. I used a pill box to easy open & the pills were powdery.

  • In the US, potency of generics can vary by as much as 20% from name brand.

  • The problem with taking medication, especially levodopa medication, makes you feel that it is holding the Pd at bay. Well, all it has been doing was to mask the symptoms, not slow them down or, God forbid, stop them completely.

    Eventually, you get to the stage that the levodopa does not work anymore, no matter how many you take. At least that is what I read.

    I was able to come off all my Pd medication in 2002 at the age of 82, I have been living a normal life, eve though I still have Pd.

    What I have done costs NOTHING and can be done by most people.

    Look at my website reverseparkinsons.net and in it you will see over 400 articles on how to deal with Pd symptoms.

  • I have read down a lot of the answers and thought the humidity info was really helpful. Having lived in Flroida with my husband for 8 years with his Parkinsons I don't remember this happening... oh twit we only spent the winter in Florida summers in UK....

    The other point we found many years back from a Neurologist in Sarasota was that we should not eat protein within an hour either way of the main Parkinsons meds... Two hours for cow protein... We took this on board and he stayed on 25/100 x 3 [they were wanting to increase this at the time] for another three years. He is now on Stalevo 125 x 5 a day - 7, 10, 1.15, 4.30 and 7.45 and 100 x 2 for 11pm and 3am dose. Working well ... When prescribed x 7 a day he had dyskenesias and I reduced the two tablets when he does not do much physically and it worked fine.

You may also like...